Arkansas, 2009Flash Flooding and Damaging Winds in Arkansas, October 8 to 9, 2009
October 8 to 9, 2009 · NWS LZK · 51 events in 20 counties and zones
Showers and thunderstorms developed from the central and southern Plains into the mid-Mississippi Valley early on the 8th. Rain eventually spread into Arkansas later in the day, and was heavy at times.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $2.5 million
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed from the central and southern Plains into the mid-Mississippi Valley early on the 8th. Rain eventually spread into Arkansas later in the day, and was heavy at times.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 8, 8:05 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 8, 8:05 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 PM CDT THU OCT 8 2009
.DISCUSSION...
HAVE UPDATED FORECAST FOR TORNADO WATCH 761 UNTIL 3 AM FRIDAY.
STORMS ARE NOW PUSHING INTO BOONE AND MARION COUNTIES. EXPECT STRONG
TO SEVERE STORMS...ESPECIALLY ALONG THE LEADING EDGE OF THE MAIN
LINE OF STORMS. ISOLATED TORNADO THREAT WILL BE POSSIBLE. VERY HEAVY
RAIN IS ALSO OCCURRING WITH THE AREA OF STORMS. 00Z KLZK SOUNDING
INDICATED PLENTY OF INSTABILITY...MOISTURE AND SHEAR...AND TORNADO
THREAT WILL BE PRESENT ESPECIALLY ALONG THE LINE AS IT DRIFTS
SOUTHEAST. ALSO...ANY STORM THAT DEVELOPS AHEAD OF THE LINE MAY ALSO
INTENSIFY AND WOULD HAVE TO BE MONITORED FOR ROTATION. EXPECT THE
SEVERE THREAT TO LAST MUCH OF THE EVENING AND INTO THE OVERNIGHT
HOURS. FORECAST HAS BEEN UPDATED TO INDICATE THIS. DUE TO THE HEAVY
RAIN THREAT...FLASH FLOOD WARNINGS MAY BE ISSUED AS THE LINE MOVES
SOUTHEAST. (59)
&&
.PREV DISCUSSION... /ISSUED 634 PM CDT THU OCT 8 2009/
.AVIATION...
VFR CONDITIONS WERE CURRENTLY PRESENT ACROSS THE NATURAL STATE.
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP ACROSS
CENTRAL AND NORTHERN ARKANSAS. FRONTAL BOUNDARY WILL PUSH THROUGH
THE STATE OVERNIGHT THROUGH FRIDAY...BRINGING
SHOWERS...THUNDERSTORMS AND HEAVY RAIN TO THE STATE THROUGH THE
END OF THE PERIOD. CONDITIONS WILL DETERIORATE AS THIS SYSTEM
MAKES ITS WAY SOUTHWARD THROUGH THE AREA.
&&
.PREV DISCUSSION... /ISSUED 300 PM CDT THU OCT 8 2009/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
CHCS FOR SVR STORMS WL EXIST FM LATE THIS AFTN INTO THIS EVENING FOR
PARTS OF NRN AR. FOCUS WL THEN SHIFT TO HEAVY RAIN POTENTIAL FOR
MUCH OF WRN AND NRN AR TNGT AND FRI MRNG.
AFTER A CLOUDY AND COOL START TO THE DAY ACRS AR...HAVE SEEN
SPRINGLIKE CONDS RETURN THIS AFTN. A WARM FNT HAS CONTD ADVANCING
NWD ACRS THE STATE DURG THE DAY AND WAS SITUATED OVR NRN AR AT MID
AFTN. DEWPOINTS HAVE SURGED INTO THE LOWER AND MID 70S SOUTH OF THE
BNDRY. BINOVC HAS ALSO ALLOWED AIR TEMPS TO WARM INTO THE LOWER AND
MID 80S...AIDED BY GUSTY SLY WINDS.
MEANWHILE...WIDESPREAD CONVECTION HAS BEEN IMPACTING AREAS TO THE NW
OF AR TODAY IN THE VCNTY OF A CDFNT. THE FNT IS FCST TO SAG SEWD
INTO NRN AR TNGT...PROVIDING A FOCUS FOR NUMEROUS SHRA/TSRA AND
HEAVY RAINFALL. IN ADDITION...SCTD STORMS ARE EXPECTED TO DVLP LATER
THIS AFTN AHEAD OF THE FNT OVR NRN AR. SOME OF THESE STORMS WL HAVE
THE POTENTIAL TO BCM SVR...WITH DAMAGING WINDS AND ISOLD TORNADOES
POSSIBLE. THE MAIN INHIBITOR CURRENTLY IS LIMITED INSTABILITY ACRS
NRN AR. IF THE ATMOSPHERE CAN FURTHER DESTABILIZE THIS AFTN...THIS
WOULD PROVIDE A MORE FAVORABLE ENVIRONMENT FOR ORGANIZED SVR STORMS.
RAINFALL WL BCM MORE WIDESPREAD ACRS NRN AND WRN AR LATER TNGT AS
THE CDFNT SAGS SEWD. THE RAIN WILL ALSO BE HEAVY AT TIMES. THE
CURRENT FF WATCH FOR TNGT AND FRI MRNG STILL LOOKS GOOD AND PLAN TO
CHGS ATTM. QPF AMOUNTS WL GENERALLY RANGE FM TWO TO FOUR INCHES OVR
NWRN AR INTO FRI...WITH ONE TO TWO INCHES EXPECTED OVR CNTRL
SECTIONS. BASED ON REPORTS TO THE NW OF AR THIS AFTN...WOULD NOT BE
SURPRISED TO LOCALLY HIGHER AMOUNTS UP TO SIX INCHES POSSIBLE IN NW
AR.
THE AFOREMENTIONED CDFNT WL PUSH THRU THE REST OF AR ON FRI...WITH
RAINFALL GRADUALLY TAPERING OFF FM THE NW. SOME LINGERING RAIN CHCS
WL CONT INTO FRI NGT OVR SERN AR. COOLER AND DRIER AIR WL FOLLOW THE
FROPA.
LONG TERM...SUNDAY THROUGH THURSDAY
NOT MANY CHANGES EXPECTED WITH THE LONG TERM PERIOD. SFC HIGH
PRESSURE WILL SETTLE INTO THE CENTRAL PLAINS SUNDAY...WITH MUCH OF
AR IN NRLY SFC FLOW...WHICH WILL CONTINUE USHERING IN COOL...DRY
AIR. THAT SFC HIGH WILL RETREAT TO THE NE ON MONDAY...WITH ANOTHER
SFC HIGH DIVING SOUTH INTO THE CENTRAL PLAINS ON TUESDAY. THIS
SECOND SFC HIGH WILL PUSH ANOTHER COLD FRONT SOUTH INTO THE
REGION...KEEPING TEMPS WELL BELOW NORMAL TUESDAY. WEAK RIDGING ALOFT
COMBINED WITH A RETURN TO SRLY SFC FLOW WILL ALLOW TEMPS TO WARM
WEDNESDAY INTO THURSDAY AHEAD OF THE NEXT COLD FRONT THAT WILL
INFLUENCE THE REGION AT THE END THE FORECAST PERIOD. THIS FRONT
LOOKS TO BRING THE NEXT SIGNIFICANT CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE STATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 62 65 45 63 / 80 100 20 10
CAMDEN AR 72 75 52 65 / 30 80 60 20
HARRISON AR 51 56 43 62 / 100 90 10 10
HOT SPRINGS AR 67 70 48 65 / 70 100 30 10
LITTLE ROCK AR 69 72 49 64 / 50 90 30 20
MONTICELLO AR 73 76 53 63 / 10 90 70 30
MOUNT IDA AR 64 67 44 65 / 90 90 20 10
MOUNTAIN HOME AR 55 58 41 62 / 100 90 10 10
NEWPORT AR 63 66 47 63 / 70 90 30 20
PINE BLUFF AR 71 77 51 63 / 20 90 60 20
RUSSELLVILLE AR 63 66 44 65 / 100 90 10 10
SEARCY AR 66 70 46 63 / 60 90 30 20
STUTTGART AR 68 73 50 63 / 20 90 50 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BAXTER-BOONE-
CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-MARION-MONTGOMERY-
NEWTON-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-YELL.
&&
AVIATION...60
Hazardous weather outlook, Oct 8, 4:30 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 PM CDT THU OCT 8 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
530 PM CDT THU OCT 8 2009
.DAY ONE...TONIGHT
A COLD FRONT WAS CURRENTLY DRAPED ACROSS CENTRAL OKLAHOMA INTO
CENTRAL MISSOURI WITH A WARM FRONT LOCATED ACROSS THE NORTHERN PART
OF THE STATE. VERY MOIST AIR WAS LOCATED ACROSS MUCH OF
ARKANSAS...WITH DEWPOINTS IN THE UPPER 60S TO MID 70S ACROSS MUCH
OF ARKANSAS. WITH HIGH LOW LEVEL MOISTURE...COMBINED WITH INCREASING
INSTABILITY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE THIS EVENING ACROSS CENTRAL AND NORTHERN
SECTIONS OF ARKANSAS. THUNDERSTORMS THAT DO FORM WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND HIGH WINDS BECOMING
THREATS. TORNADOES WILL ALSO BE POSSIBLE WHERE LOW LEVEL SHEAR IS
HIGHEST...AND INSTABILITY IS GREATEST JUST SOUTH OF THE WARM FRONT.
AS THE COLD FRONT APPROACHES NORTHWEST ARKANSAS THIS
TONIGHT...THUNDERSTORMS WILL BECOME MORE WIDESPREAD. ALSO...WITH
ABUNDANT MOISTURE MOVING INTO THE STATE FROM THE GULF OF
MEXICO...HEAVY RAINFALL WILL ALSO BE LIKELY AND A FLASH FLOOD WATCH
IS IN EFFECT FOR PARTS OF NORTH...CENTRAL AND SOUTHWEST ARKANSAS
THIS EVENING THROUGH FRIDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLASH FLOOD WATCH WILL CONTINUE INTO FRIDAY AFTERNOON AS SHOWERS
AND THUNDERSTORMS CONTINUE. TWO TO FOUR INCHES OF RAIN CAN BE
EXPECTED WITH THIS SYSTEM...WITH ISOLATED LOCALIZED SIX INCH
AMOUNTS. DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO NEXT WEEK AS
HIGH PRESSURE BUILDS OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
51/62/60
In the hours before
Special weather statement, Oct 8, 8:58 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CDT THU OCT 8 2009
ARZ003>005-012>014-090355-
BAXTER-BOONE-MARION-NEWTON-SEARCY-STONE-
958 PM CDT THU OCT 8 2009
...SIGNIFICANT WEATHER ALERT FOR BAXTER...BOONE...MARION...NEWTON...
SEARCY AND STONE COUNTIES UNTIL 1055 PM CDT...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...MOVING OVER BOONE...BAXTER...
MARION COUNTIES...AND MOVING TO THE EAST AT 30 MPH.
THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...VERY
HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING. THE HEAVY RAIN MAY
PRODUCE LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW LYING
AREAS.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK
59
Flash Flood, Boone
- When
- October 8, 9:13 PM CST to October 9, 1:13 AM CST
- Where
- Boone County, Harrison to 1.42 mi SE of Harrison
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 36.230, -93.120
Low water crossings in Harrison off of U.S. Highway 65 were flooded. Seven water rescues occurred.
Flash Flood, Boone
- When
- October 8, 9:17 PM CST to 11:15 PM CST
- Where
- Boone County, 1.88 mi E of (Hro)harrison Arpt to 2.18 mi ENE of Prosperity
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.274, -93.117
Cottonwood Road was closed due to flooding.
Flash Flood, Boone
- When
- October 8, 10:30 PM CST to October 9, 12:00 AM CST
- Where
- Boone County, 2.16 mi NNW of Alpena to 2.11 mi SSW of Alpena
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.329, -93.294
Long Creek flooded. Several houses had to be evacuated by a swift water rescue team.
Thunderstorm Wind, Johnson
- When
- October 8, 10:55 PM CST
- Where
- Johnson County, Lamar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.430, -93.380
Large trees and power lines were down in Lamar.
Flash Flood, Fulton
- When
- October 9, 2:30 AM CST to 4:30 AM CST
- Where
- Fulton County, 2.87 mi WNW of Heart to 3.14 mi NW of Heart
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -91.770
Squirrel Hill Road was impassable due to high water.
Flash Flood, Sharp
- When
- October 9, 4:25 AM CST to 8:00 AM CST
- Where
- Sharp County, 0.89 mi NW of Cherokee Vlg to 0.74 mi WSW of Cherokee Vlg
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.310, -91.530
Flash flooding occurred in Cherokee Village.
Flash Flood, Scott
- When
- October 9, 6:30 AM CST
- Where
- Scott County, 4.21 mi E of Elm Park to 5.57 mi E of Elm Park
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 35.020, -94.046
A school bus was washed off Tate Road and into a creek. Water came up about 6 feet on the bus. The driver and one student on the bus were rescued and were not injured.
Thunderstorm Wind, Clark
- When
- October 9, 7:05 AM CST
- Where
- Clark County, Gurdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.920, -93.150
Several trees were knocked down.
Thunderstorm Wind, Dallas
- When
- October 9, 7:15 AM CST
- Where
- Dallas County, 1 mi NW of Dalark to 0.39 mi ENE of Dalark
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $175,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.040, -92.893
Dozens of trees were blown down in Dalark, blocking virtually every road in the small town. Several of the trees fell on houses and storage sheds, and one crushed a travel trailer. One mobile home was destroyed by a falling tree and another had its roof blown off.
Thunderstorm Wind, Clark
- When
- October 9, 7:15 AM CST to 7:17 AM CST
- Where
- Clark County, 1 mi SE of Griffithtown to 1.98 mi E of Gravel Jct
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.040, -92.938
Dozens of large trees and power lines were down.
Flash Flood, Garland
- When
- October 9, 7:35 AM CST to 8:35 AM CST
- Where
- Garland County, 1.27 mi NE of Meaford to 1.03 mi NNW of Lonsdale
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.531, -92.832
Flooding occurred across Arkansas Highway 171.
Flash Flood, Pulaski
- When
- October 9, 7:35 AM CST to 8:35 AM CST
- Where
- Pulaski County, 0.59 mi ESE of Halstead to 0.97 mi WSW of Douglas Corner
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.718, -92.390
A daycare center had to be evacuated due to flooding.
Flash Flood, Garland
- When
- October 9, 7:35 AM CST to 9:00 AM CST
- Where
- Garland County, 0.61 mi WSW of Lake Catherine to 1.98 mi NNW of Fountain Lake (Unincorporated)
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 34.467, -92.980
A number of streets in Hot Springs flooded and had to be barricaded. One county road off of Fox Pass Cutoff was washed in two.
Thunderstorm Wind, Grant
- When
- October 9, 7:40 AM CST
- Where
- Grant County, Sheridan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.300, -92.400
Several large trees were blown down. Shingles were torn off the roof of some homes.
Thunderstorm Wind, Ouachita
- When
- October 9, 7:40 AM CST to 7:50 AM CST
- Where
- Ouachita County, 2.26 mi NNE of Buena Vista to 0.3 mi NNE of Camden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 33.512, -92.940
Trees and power lines were blown down. Several roofs were damaged by the falling trees.
Thunderstorm Wind, Grant
- When
- October 9, 7:45 AM CST
- Where
- Grant County, 0.37 mi W of Cross Roads
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.219, -92.406
Large trees were knocked down.
Thunderstorm Wind, Ouachita
- When
- October 9, 7:45 AM CST
- Where
- Ouachita County, 10 mi S of Camden to Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 33.435, -92.830
Trees were down along Arkansas Highway 7 south of Camden. Five homes sustained damage.
Thunderstorm Wind, Ouachita
- When
- October 9, 7:50 AM CST
- Where
- Ouachita County, Amy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.730, -92.820
Thunderstorm Wind, Grant
- When
- October 9, 7:50 AM CST
- Where
- Grant County, 1.59 mi S of Millerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.147, -92.405
Thunderstorm Wind, Ouachita
- When
- October 9, 7:50 AM CST
- Where
- Ouachita County, East Camden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 33.600, -92.740
The new roof was torn off the fire station in East Camden and some trees and power lines were blown down.
Thunderstorm Wind, Dallas
- When
- October 9, 8:00 AM CST
- Where
- Dallas County, 4 mi SSE of Tulip
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.026, -92.623
Thunderstorm Wind, Dallas
- When
- October 9, 8:00 AM CST
- Where
- Dallas County, Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.070, -92.550
Thunderstorm Wind, Dallas
- When
- October 9, 8:00 AM CST
- Where
- Dallas County, Holly Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 33.820, -92.720
Trees and power lines were blown down.
Thunderstorm Wind, Dallas
- When
- October 9, 8:10 AM CST
- Where
- Dallas County, 2.45 mi WNW of Fordyce Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.864, -92.409
Strong thunderstorm winds blew down some large trees.
Thunderstorm Wind, Calhoun
- When
- October 9, 8:20 AM CST
- Where
- Calhoun County, 0.81 mi SSE of Thornton to 1.55 mi N of Elberta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.769, -92.475
Numerous trees were down.
Thunderstorm Wind, Calhoun
- When
- October 9, 8:20 AM CST
- Where
- Calhoun County, 2.67 mi S of Elberta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.661, -92.466
Strong thunderstorm winds blew down some large trees.
Thunderstorm Wind, Calhoun
- When
- October 9, 8:20 AM CST
- Where
- Calhoun County, 3 mi NE of Woodberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.611, -92.483
Strong thunderstorm winds blew down some large trees.
Flash Flood, Conway
- When
- October 9, 8:20 AM CST to 9:20 AM CST
- Where
- Conway County, 6 mi SSW of Morrilton to 2.52 mi ESE of Oppelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.070, -92.791
Water was over roads near the Conway/Perry county line.
Flash Flood, Saline
- When
- October 9, 8:20 AM CST to 9:20 AM CST
- Where
- Saline County, 0.59 mi W of Avilla to 0.82 mi E of Avilla
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.679, -92.590
A private road was flooded.
Thunderstorm Wind, Calhoun
- When
- October 9, 8:25 AM CST
- Where
- Calhoun County, 0.76 mi N of Hampton to 0.73 mi W of Harrell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.541, -92.469
Roofs of several buildings were damaged on the campus of the Hampton schools. Some of the debris was thrown onto a nearby football field. A flagpole was bent and part of the scoreboard damaged at the field. Due to roof damage at the high school gym, water poured down on the basketball court. Numerous large trees and power lines were blown down, and a few of the trees landed on structures. Trees were also blown down along U.S. Highway 278 east of Hampton. Numerous power lines were blown down and some power poles were broken.
Thunderstorm Wind, Dallas
- When
- October 9, 8:25 AM CST
- Where
- Dallas County, Fordyce
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.820, -92.420
Thunderstorm Wind, Jefferson
- When
- October 9, 8:30 AM CST
- Where
- Jefferson County, 2.33 mi SW of Leitner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.223, -92.095
One large, old oak tree was uprooted and another was snapped off. Shingles were blown off a house.
Thunderstorm Wind, Calhoun
- When
- October 9, 8:35 AM CST
- Where
- Calhoun County, 0.56 mi SSW of Levit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.673, -92.354
Thunderstorm Wind, Calhoun
- When
- October 9, 8:35 AM CST
- Where
- Calhoun County, 1.2 mi SW of Lindale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.718, -92.365
A very large tree was down.
Thunderstorm Wind, Jefferson
- When
- October 9, 8:35 AM CST
- Where
- Jefferson County, (Pbf)pine Bluff Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.180, -91.930
A wind gust of 61 mph was measured by ASOS at Grider Field in Pine Bluff.
Thunderstorm Wind, Calhoun
- When
- October 9, 8:35 AM CST
- Where
- Calhoun County, 1.18 mi W of Lindale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.732, -92.370
A large tree was blown down.
Thunderstorm Wind, Cleveland
- When
- October 9, 8:45 AM CST
- Where
- Cleveland County, 0.84 mi NE of New Edinburg to 2.54 mi SE of Orlando
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.757, -92.238
A few large trees were down, one of which fell on a pickup truck. Power lines were also blown down.
Thunderstorm Wind, Cleveland
- When
- October 9, 8:45 AM CST to 9:12 AM CST
- Where
- Cleveland County, New Edinburg to Rye
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 33.750, -92.250
The Cleveland County judge indicated that virtually every road south of a line from New Edinburg to Rye was blocked by fallen trees. This included U.S. Highway 63, and Arkansas Highways 35 and 189. Recent wet weather kept loggers from working, so they used their equipment to help clear some of the roads. Power outages were widespread.
Thunderstorm Wind, Cleveland
- When
- October 9, 8:45 AM CST
- Where
- Cleveland County, Y
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 34.030, -92.280
Trees and power lines were blown down.
Thunderstorm Wind, Cleveland
- When
- October 9, 8:50 AM CST
- Where
- Cleveland County, Rison
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 33.950, -92.180
Trees and power lines were down. Several houses in the area sustained roof damage, and several chicken houses had their roofs torn off.
Thunderstorm Wind, Bradley
- When
- October 9, 8:50 AM CST
- Where
- Bradley County, 0.69 mi S of Parnell Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.690, -92.180
A number of large trees were down. One tree fell on a vehicle causing minor damage.
Thunderstorm Wind, Cleveland
- When
- October 9, 8:50 AM CST
- Where
- Cleveland County, Kedron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 34.050, -92.150
Trees and power lines were blown down.
Thunderstorm Wind, Bradley
- When
- October 9, 8:55 AM CST
- Where
- Bradley County, 7 mi NW of Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.692, -92.156
A few large trees were blown down.
Thunderstorm Wind, Bradley
- When
- October 9, 8:57 AM CST to 9:00 AM CST
- Where
- Bradley County, 1.88 mi WNW of Cloquet to 0.9 mi SSE of Warren
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.627, -92.112
Thunderstorm winds downed dozens of large trees, power lines and power poles in Warren. Trees fell on several houses causing minor roof damage. The falling trees were also responsible for two gas leaks. Two buildings had much of their metal roofs blown off. Damage was generally in a path from the northwest side of Warren on toward the center of town. One person in Warren was injured when he was hit in the head by flying debris.
Thunderstorm Wind, Cleveland
- When
- October 9, 9:05 AM CST
- Where
- Cleveland County, 2.05 mi N of Rowell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.910, -92.025
Thunderstorm Wind, Cleveland
- When
- October 9, 9:08 AM CST
- Where
- Cleveland County, 1.01 mi NNW of Pansy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.833, -92.008
A large tree was blown down onto a house.
Thunderstorm Wind, Cleveland
- When
- October 9, 9:10 AM CST
- Where
- Cleveland County, 3.09 mi S of Pansy to 2.22 mi WSW of Rye
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.776, -91.993
Dozens of large trees were blown down, one of which fell on a house. Shingles were torn off houses and tin was taken off the roofs of old chicken houses. Power lines were blown down.
Thunderstorm Wind, Drew
- When
- October 9, 9:20 AM CST
- Where
- Drew County, Wilmar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.930
A number of trees were blown down in and around Wilmar. Some of the trees landed on power lines and roofs of several homes.
Thunderstorm Wind, Arkansas
- When
- October 9, 9:20 AM CST
- Where
- Arkansas County, De Witt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.300, -91.330
Several power lines were blown down.
Thunderstorm Wind, Drew
- When
- October 9, 9:30 AM CST
- Where
- Drew County, Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.800
Trees and power lines were down. Some homes sustained roof damage from fallen trees.
Thunderstorm Wind, Desha
- When
- October 9, 10:12 AM CST
- Where
- Desha County, Mc Gehee
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 33.630, -91.400
Two plate glass windows were blown out of an automobile showroom. Dozens of trees were blown down. One house had a tree limb through its roof.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Missouri, October 8 to 9, 20091 death · $1,000 · 36 events
- Heat in Florida, October 8 to 11, 20091 death · 1 event
- Hail and Damaging Wind in Texas, October 8, 2009$2.2 million · 2.5 in hail · 3 events
- Flash Flooding and Damaging Winds in Arkansas, October 8 to 9, 2009$375,000 · 76 kt wind · 9 events
- Flash Flooding in Oklahoma, October 8 to 9, 2009$75,000 · 19 events
- Flash Flooding in Kansas, October 8 to 9, 2009$105,000 · 4 events
- Flooding and Hail in Kentucky, October 8 to 9, 2009$60,000 · 52 kt wind · 9 events
- Flash Flooding and Flooding in Texas, October 8 to 11, 2009$19,000 · 56 kt wind · 11 events
- Hail and Damaging Wind in Oklahoma, October 8, 20091 in hail · 13 events
- Flash Flooding in Missouri, October 8, 20097 events
- Flooding and Heavy Rain in Missouri, October 8 to 9, 20094 events
- Flooding and Heavy Rain in Kansas, October 8 to 9, 2009$1,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 196290, 196291, 198720, 196244, 196292, 196293, 198276, 196245, 196247, 196256, 196295, 196298, 197895, 196257, 197884, 196258, 196260, 196261, 196272, 197885, 196262, 196263, 197886, 196267, 196264, 196270, 196271, 196294, 196297, 196266, 196273, 198721, 196274, 196275, 196276, 196283, 196277, 197921, 198275, 196278, and more.